Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 173, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 31, 2007, 7:07 PM CDT for Texas County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2007, 7:07 PM CDT (00:07 UTC)
- Expired
- May 31, 2007, 8:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 3:29 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2316 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 10.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:46 PM CDT, 21 minutes earlier.
Area forecast discussion, May 31, 6:46 PM CDT, 21 minutes before
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
Hazardous weather outlook, May 31, 3:50 PM CDT, 3 hours 17 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT THU MAY 31 2007 OKZ001>003-TXZ001>020-011100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 350 PM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... TORNADO WATCH 313 HAS BEEN ISSUED FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES UNTIL 10 PM THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. LARGE HAIL... DAMAGING WINDS...HEAVY RAIN AND ISOLATED TORNADOES ARE THE SEVERE WEATHER THREATS. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL GENERALLY BE NORTH OF THE CANADIAN RIVER. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE FRIDAY AND AGAIN ON SATURDAY DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION THROUGH TONIGHT. HENNIG
In the hours before
Special weather statement, May 31, 5:49 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 549 PM CDT THU MAY 31 2007 OKZ001-312315- CIMARRON OK- 549 PM CDT THU MAY 31 2007 ...STRONG THUNDERSTORM TO AFFECT NORTHERN CIMARRON COUNTY... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CAMPO COLORADO. OUTER PORTIONS OF THIS STORM WILL AFFECT NORTHERN PORTIONS OF CIMARRON COUNTY. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE ALONG HIGHWAY 287 10 MILES NORTH OF BOISE CITY. A SECOND STRONG THUNDERSTORM WILL MOVE NEAR KENTON. PEOPLE IN NORTHERN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Special weather statement, May 31, 6:37 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT THU MAY 31 2007 TXZ001-010000- DALLAM TX- 637 PM CDT THU MAY 31 2007 ...STRONG THUNDERSTORM IN SOUTHWESTERN DALLAM COUNTY... AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES WEST OF WARE MOVING EAST AT 30 MPH. THIS STORM MAY INTENSIFY AS IT MOVES EAST INTO BETTER MOISTURE. PEOPLE IN SOUTHWESTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 60 min |
| May 31, 7:32 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 58 min |
| May 31, 7:47 PM CDT | Tornado Warning | AMA | Dallam, Hartley | 43 min |
| May 31, 8:20 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 28 min |
| May 31, 9:21 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 54 min |
| May 31, 9:52 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 53 min |
| May 31, 10:03 PM CDT | Tornado Warning | AMA | Moore | 27 min |
| May 31, 10:15 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Sherman | 60 min |
| May 31, 10:41 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 79 min |
| May 31, 10:59 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 49 min |
| Jun 1, 7:37 AM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore | 53 min |
| Jun 1, 8:28 AM CDT | Severe Thunderstorm Warning | AMA | Moore | 62 min |
| Jun 1, 9:50 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Potter | 40 min |
| Jun 1, 1:01 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 34 min |
| Jun 1, 1:10 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 65 min |
| Jun 1, 6:07 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 53 min |
| Jun 1, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 63 min |
| May 31, 7:16 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 59 min |
| May 31, 7:18 PM CDT | Tornado Warning | AMA | Texas | 42 min |
| May 31, 7:58 PM CDT | Tornado Warning | AMA | Texas | 32 min |
| May 31, 8:29 PM CDT | Tornado Warning | AMA | Texas | 31 min |
| May 31, 8:58 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 62 min |
| May 31, 9:47 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 58 min |
| May 31, 10:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.